Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Had ACL reconstructed. Having high sugar levels after surgery. Ways to bring it down?

I got my ACL reconstructed on the 15th of Feb. I am 35, and i am a type 2 diabetes patient since 2008. I take metformin/vildagliptin (1000mg/50mg) twice a day. I was asked to stop this medication 2 days prior to the surgery and was advised to start taking the medicine only 2 days after the surgery(17.02). But my sugar levels, regardless when I check are always high - averaging some 170 fasting . But prior to the surgery, I was averaging 105. Is there a way to bring my blood sugar back to my pre-surgery levels? Or how long will it take for me to get back to normal?. Is this something I must worry about or can I just wait?
Asked On : Wed, 27 Feb 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
The most likely cause for increased blood sugar levels after surgery seems to be due partly to increased rest and more calorie intake.However there should not be any problem in controlling it.
Make sure to take note of your calorie intake and reduce it partly and if you find that sugar levels are still not controlled,then add another anti diabetic medicine to your current regime.
This can be a sulfonylurea like long acting DIAMICRON.However addition of any anti diabetic has to be done by your treating doctor and not by yourself.
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor